Depakote & clonazapam

Pattyjean10 - posted on 02/25/2012 ( 2 moms have responded )

11

0

1

Hello, I have a son 17, diagnosed with Autism and recently epilepsy. He started taking keppra to control grandmal seizure. he had alot of headaches(daily) and he was very moody. He had a hard time falling asleep however I think that wa more due to him being worried about having a seizure or even just night time anxiety. He also has had a history of having a hard time falling and staying asleep.

He was recently weaned off of keppra and put on trileptal. He then had a second grandmal seizure which was scary. His doctor changed his mediaction again to depakote and clonazapam.

I am posting this because I am hoping there are people out there(i am sorry-it sucks to have others out there with issues like this-but I am finding I am learning more by other parents and people who have simular problems) that can tell me their experiences with these medications. My son cannot verbally communicate well, so I am not sure how he feels (other than the obvious signs like sleepiness and dizziness).

He is on clonazapam 2mg(night to help with sleep and seizures and depakote 1500mg (500 morning and 1000 nightly)

Please any information is helpful, even knowing we are not alone. I am worried for my son all of the time and am waiting for him to get back to his normal self. He has not been the same since his first seizure dec 2011.

MOST HELPFUL POSTS

Katherine - posted on 02/26/2012

65,420

232

5193

The sleepiness and dizziness are from the clonopin. It even effects you when you first wake up. Does he feel this way all the time? Depakote shouldn't be really doing that, but is a good drug for seizures and mood stabilization.

2 Comments

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms